Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 9, 2019, 3:21 PM EDT for Berks County, Lehigh County, Pennsylvania. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2019, 3:21 PM EDT (19:21 UTC)
- Expired
- Apr 9, 2019, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Lehigh County, PA
The radar
The Philadelphia radar (KDIX), 132 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:10 PM EDT | HAIL 0.7 | North Whitehall Twp, PA | DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WWUS81 KPHI 091921
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
321 PM EDT TUE APR 9 2019
PAZ060-061-092000-
Lehigh-Berks-
321 PM EDT TUE APR 9 2019
...SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT BERKS AND LEHIGH
COUNTIES...
At 317 PM EDT, a cluster of thunderstorms across Schuylkill and
western Berks counties was moving east at 50 mph.
A few downpours and some wind gusts up to 45 mph are possible with
the activity.
Locations impacted include...
Allentown, Reading, Bethlehem, Emmaus, Wyomissing, Northampton,
Birdsboro, Kutztown, Hamburg, Slatington, Fleetwood, Sinking Spring,
Laureldale, Womelsdorf, Wernersville, Newmanstown, Walnutport,
Topton, Leesport and Shoemakersville.
LAT...LON 4052 7625 4058 7605 4057 7602 4065 7598
4077 7570 4079 7561 4074 7559 4072 7555
4074 7553 4066 7548 4067 7543 4063 7539
4058 7541 4054 7533 4042 7549 4045 7553
4025 7569 4014 7587 4049 7643
TIME...MOT...LOC 1917Z 272DEG 45KT 4050 7628
$$
POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:17 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 9, 3:17 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 317 PM EDT Tue Apr 9 2019 .SYNOPSIS... A cold front will cross the area this evening. High pressure will then build in from the west overnight through Wednesday night before moving off the coast on Thursday. A cold front, associated with low pressure moving through the Great Lakes region, will approach from the west on Friday, moving off the coast late Friday night. High pressure will follow for Saturday into early Sunday before another low heads toward the mid- Atlantic coast later Sunday into Monday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Shower activity is moving through the region and will continue to push eastward the next few hours. The stronger storms have been concentrated north of our region where forcing is stronger, but embedded thunder remains possible the next few hours, and brief gusty winds could occur with any showers or storms as the front passes. Erratic temperature behavior is possible as the trailing front passes, as we now have two fronts in the immediate vicinity. This could yield brief increases of several degrees in areas that have been cooler, such as much of Delaware, as the backdoor front is pushed away, followed by decreases as the final cold front passes. Behind the front this evening, clouds should clear out quickly and drier air will be filtering in to the region. However, winds should stay near 10 kt, which should limit radiational cooling. Even with the cold air advection, expect temperatures to be slightly above normal, with lows in the 40s for most of the area, except in the southern Poconos and NW NJ, where 30s are possible. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... An inverted surface ridge will build south over the region tomorrow, resulting in tranquil weather. With the continued cold air advection, temperatures are expected to be near or slightly below normal and mostly lower than temperatures on Tuesday (except at the NJ shore, where on shore flow, fog and persistent cloud cover has kept temperatures today mostly in the upper 40s to lower 50s). Highs tomorrow are expected to be from the upper 40s in the southern Poconos to lower 60s across Delmarva. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Overview... The period starts with surface high pressure spilling into the region from the north. A warm front will approach the Mid- Atlantic on Thursday and then move well to our north. A cold front draped across the Ohio Valley early on Friday will move through the area Friday night. High pressure will spread into the area on Saturday. Low pressure will begin to organize across the Tennessee Valley early on Sunday. This low is expected to track up the Appalachians and be positioned near the NJ/Delmarva coasts early on Monday. The low will quickly slide off the coast and be replaced by high pressure on Tuesday. Wednesday night and Thursday...Wednesday night will be the coolest night of the week with some sub-freezing temperatures likely across the Poconos and NW NJ. Outside of the highest terrain, most will experience lows in the upper 30s to around 40. Winds will be light and mainly from the north. No precipitation expected. Thursday's highs will rebound into the 50s to around 60. Winds will shift onshore. No precipitation expected. Thursday night through Friday night...Thursday night lows should better Wednesday night by 5 to 10 degrees. Clouds will be on the increase. No precipitation expected. 12z models have slowed down the cold front. The first half of Friday should be fairly dry. Chances of showers and thunderstorms increase the second half of the day. Afternoon highs will be in the 60s to lower 70s. Showers and thunderstorms will be most active Friday evening. Winds will shift from the south to southwest. Lows will be in the 40s and 50s. Saturday through Monday...Most models depict the cold front already off shore by sunrise Saturday. Once that front is offshore, we should have quiet weather for much of the remainder of the weekend. The next system we will be watching should be in the desert Southwest on Saturday, and models have it lifting over our region into New England by Monday. If this pattern evolves, it would mean another chance of rain starting during the second half of the day on Sunday continuing into Monday morning. Lows Saturday night and Sunday night will be in the upper 30s and 40s. Saturday's highs will be in the upper 50s to lower 70s depending on location and elevation. Highs on Sunday and Monday will be similar...mainly 50s to mid 60s. Monday night and Tuesday...There still could be some precipitation hanging around Monday night, but things should be drying out. No rain chances on Tuesday at this time. Monday night's lows will be on the cooler side with 30s and 40s expected. Tuesday's highs are expected to be near normal with temperatures in the 50s to lower 60s. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...The onshore flow will result in persistent stratus at KACY through the afternoon hours. Otherwise, mostly VFR conditions are expected until thunderstorms arrive later this afternoon. With any thunderstorms, variable and gusty winds, and MVFR conditions are possible. The TAF sites most at risk of seeing thunderstorms this afternoon are KABE, KTTN, KPHL, and KPNE. For KRDG and KILG, most of the activity may be north of those sites, and at KMIV and KACY, the thunderstorms should weaken into light showers (and may even dissipate) before reaching those sites. Winds early this afternoon are rather erratic across the region. That behavior will continue until a cold front arrives (just behind the line of showers and storms), bringing an abrupt shift to northwesterly winds. Tonight...VFR conditions are expected with northwesterly winds generally less than 10 kt. Wednesday...VFR conditions are expected with northwesterly winds of 10 to 15 kt. Outlook... Wednesday night and Thursday...VFR conditions are expected. Winds on Wednesday night are expected to be light and variable. They will predominantly be from the southeast on Thursday. Friday and Friday night...Conditions should start VFR, but MVFR or even IFR conditions will be possible as showers and thunderstorms are likely to move into the region later on Friday into Friday night. Southerly winds may gust up to 30 kt, especially close to the coast. Saturday...Mostly VFR conditions are expected. Sunday...Thickening and lowering clouds. MVFR possible in showers. Mainly northwest winds. && .MARINE... Winds and seas are expected to stay below SCA criteria tonight and Wednesday. The one possible exception is if any thunderstorms move over the waters, wind gusts up to 30 kt will be possible. Outlook... Wednesday night through Thursday...Winds and seas are expected to remain below SCA criteria. Friday and Friday night...Southerly winds will be increasing through the day, and wind gusts could exceed 30 kt by Friday evening. Seas should subsequently increase above 5 feet as well, primarily on the Atlantic coastal waters. Small Craft Advisories looking likely. Saturday and Saturday night...Elevated seas and SCAs may linger for part or all of the day time hours on Saturday, but not into Saturday night. Sunday...Sub-SCA conditions expected. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Kruzdlo Near Term...Johnson/O'Brien Short Term...Johnson/O'Brien Long Term...Kruzdlo Aviation...Johnson/Kruzdlo Marine...Johnson/Kruzdlo
Hazardous weather outlook, Apr 9, 3:58 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 358 AM EDT Tue Apr 9 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ010-012>027-PAZ070-071-101-102- 104-106-100800- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Eastern Montgomery-Lower Bucks- 358 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-100800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 358 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>009-PAZ054-055-060>062-103-105-100800- Sussex-Warren-Morris-Hunterdon-Carbon-Monroe-Berks-Lehigh- Northampton-Western Montgomery-Upper Bucks- 358 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon with wind gusts over 45 mph possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Apr 9, 2:06 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
206 PM EDT TUE APR 9 2019
NJZ001-007-008-PAZ055-062-091845-
Morris-Sussex-Warren-Monroe-Northampton-
206 PM EDT TUE APR 9 2019
...SHOWERS WILL AFFECT MORRIS...SUSSEX...WARREN...MONROE AND
NORTHEASTERN NORTHAMPTON COUNTIES...
At 202 PM EDT, an area of showers was located over Paradise Valley,
or near Mount Pocono, moving east at 55 mph. Other showers are
developing across Carbon and Pike Counties as well. All of these
showers should affect northern New Jersey and northeast Pennsylvania
through at least 300 PM. Wind gusts up to 40 mph and a few rumbles
of thunder are possible.
Locations impacted include...
Morristown, Port Jervis, Newton, Montague, Mount Pocono, Dover,
Hopatcong, East Hanover, Kinnelon, East Stroudsburg, Hackettstown,
Tobyhanna, Boonton, Butler, Wharton, Rockaway, Blairstown, Morris
Plains, Bangor and Mount Arlington.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4103 7442 4100 7431 4097 7428
4090 7431 4089 7434 4081 7435 4082 7544
4122 7548 4125 7513 4115 7515 4114 7509
4108 7503 4116 7490 4132 7480 4136 7469
TIME...MOT...LOC 1802Z 267DEG 48KT 4111 7526
POSpecial weather statement, Apr 9, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
321 PM EDT TUE APR 9 2019
PAZ060-061-092000-
Lehigh-Berks-
321 PM EDT TUE APR 9 2019
...SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT BERKS AND LEHIGH
COUNTIES...
At 317 PM EDT, a cluster of thunderstorms across Schuylkill and
western Berks counties was moving east at 50 mph.
A few downpours and some wind gusts up to 45 mph are possible with
the activity.
Locations impacted include...
Allentown, Reading, Bethlehem, Emmaus, Wyomissing, Northampton,
Birdsboro, Kutztown, Hamburg, Slatington, Fleetwood, Sinking Spring,
Laureldale, Womelsdorf, Wernersville, Newmanstown, Walnutport,
Topton, Leesport and Shoemakersville.
LAT...LON 4052 7625 4058 7605 4057 7602 4065 7598
4077 7570 4079 7561 4074 7559 4072 7555
4074 7553 4066 7548 4067 7543 4063 7539
4058 7541 4054 7533 4042 7549 4045 7553
4025 7569 4014 7587 4049 7643
TIME...MOT...LOC 1917Z 272DEG 45KT 4050 7628
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:06 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 39 min |
| Apr 9, 4:07 PM EDT | Special Weather Statement | PHI | Warren | 23 min |
| Apr 9, 5:30 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 30 min |
| Apr 9, 6:43 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 32 min |
| Apr 9, 4:01 PM EDT | Special Weather Statement | PHI | Monroe | 44 min |
| Apr 9, 4:59 PM EDT | Special Weather Statement | PHI | Lehigh | 31 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.